It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Schizophrenia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-12-2007, 09:19 PM   #1
Inactive
(male)
 
Join Date: Oct 2007
Location: Sydney Australia
Posts: 2
alien25 HB User
akathisia

Hey all. I am having a hard time with akathisia at the moment, not as bad as it has been before but its still annoying (dont think I could have used a computer before when I had it).

I first started seeing a psychiatrist for depression and anxiety. Since then I have had so many different psychiatrists saying I have this or have that, which has been has been really crazy. Some psychiatrists I have seen say I have paranoia and delusions and I have been on so many antipsychotics at high doses for it (Haloperidol, Seroquel, Risperidone, Solian, Abilify, Largactil (Thorazine), Zyprexa. It has been really quite crazy. I have had akathisia a few times which was a lot worse than what I have now, which I think is withdrawal akathisia as I stopped taking risperidone.

I didnt abruptly stop taking the drug, lowered it slowly and then stopped it. Since It has been stopped the akathisia has been pretty constant. I have tried taking diazapam and lorazepam with no effect. Used benztropine in the past but I would rather not take that again. Also noticed that mirtazapine helped my akathisia when I first had it but I never want to go back onto an antidepressant nor do I have access to the drug. I have been on inderal before and that seemed to make it worse but not sure.

Currently not taking any medication and I feel like crap.

When I was in hospital the psychiatrist there put me on lorazepam to take when needed for social phobia which is what he said I had rather than paranoia. When I was out and had to see a new psychiatrist (could not afford how much he charged for out patient visits) the new doctor said that lorazepam was too addictive and I couldnt take it, put me on a low dose of valium and added haloperidol!!!!

I am pretty unsure what to do. Does akathisia just ride itself out after a while? I cant go back to my old psychiatrist because he will just put me back on antipsychotics and there is a waiting list to see a new one though I dont know if it will help from my past experience. I went to my GP and she said she has no idea what to do. I am not depressed or even psychotic so I think they would just laugh at me if I went to hospital for this hehe.

Another thing, when I first had akathisia from solian my psychiatrist at the time kept adding more solian thinking it was anxiety, I heard that this happens a lot.

 
Sponsors Lightbulb
   
Old 10-17-2007, 01:27 PM   #2
Newbie
(female)
 
Join Date: Oct 2007
Location: Florida
Posts: 1
rainyday04 HB User
Re: akathisia

i hope that you feel better. i had really bad akathesia when i started abilify but it went away after my pdoc prescribed some additional med to take care of that side effect.

 
Old 11-01-2007, 08:28 AM   #3
jaynebeal
Guest
 
Posts: n/a
Re: akathisia

hello there...i've heard that procyclidine is good for this. ask your doc'...hope it helps.

 
Old 11-12-2007, 02:48 AM   #4
Junior Member
(female)
 
Join Date: Nov 2004
Posts: 13
Lady X HB User
Re: akathisia

xxxxxxxxxxx

Last edited by Lady X; 11-12-2007 at 11:46 PM.

 
Old 11-12-2007, 02:52 AM   #5
Junior Member
(female)
 
Join Date: Nov 2004
Posts: 13
Lady X HB User
Re: akathisia

xxxxxxxxxx

Last edited by Lady X; 11-12-2007 at 11:47 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
strange feeling after taking invega koolguy Schizophrenia 23 02-20-2010 09:21 PM
What drug to treat extreme agitation, nervousness, compulsions koolguy Schizophrenia 8 01-07-2010 12:45 AM
Akathisia Experiences and thoughts Leo123 Pain Management 5 07-28-2009 09:09 AM
Akathisia Chapelhill Bipolar Disorder 1 08-20-2008 06:54 PM
Akathisia on Abilify? hjjasnell Bipolar Disorder 12 11-12-2007 02:59 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



soapandstars (4), synpase321 (3), hathada (2), gardenandcats (2), dave_81 (1), tony1527 (1), Strawberry Girl (1), Vertigo140 (1), lxx (1), Nj1dmb (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (668), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 11:02 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!